Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 367, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2017, 11:13 AM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 11:13 AM CDT (16:13 UTC)
- Expired
- Jun 18, 2017, 11:53 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2965 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.9
The text
As transmitted.
017
WUUS54 KTSA 181613
SVRTSA
OKC091-101-111-181715-
/O.NEW.KTSA.SV.W.0367.170618T1613Z-170618T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1113 AM CDT SUN JUN 18 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern McIntosh County in southeastern Oklahoma...
Muskogee County in east central Oklahoma...
Eastern Okmulgee County in northeastern Oklahoma...
* Until 1215 PM CDT
* At 1113 AM CDT, a severe thunderstorm was located 5 miles west of
Council Hill, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Muskogee... Checotah...
Haskell... Warner...
Porum... Webbers Falls...
Oktaha... Braggs...
Taft... Boynton...
Council Hill... Rentiesville...
Hoffman... Greenleaf State Park...
Keefeton... Lake Eufaula State Park...
Wainwright... Summit...
Hitchita... Jamesville...
This includes Interstate 40 in Oklahoma between mile markers 254 and
285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3582 9578 3580 9564 3578 9563 3576 9559
3579 9555 3579 9553 3574 9513 3552 9513
3532 9520 3549 9586
TIME...MOT...LOC 1613Z 283DEG 24KT 3556 9575
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
323
WWUS54 KTSA 181624
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1124 AM CDT SUN JUN 18 2017
OKC111-181634-
/O.CAN.KTSA.SV.W.0367.000000T0000Z-170618T1715Z/
Okmulgee OK-
1124 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKMULGEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
LAT...LON 3566 9566 3570 9556 3571 9547 3569 9513
3552 9513 3532 9520 3547 9577
TIME...MOT...LOC 1624Z 283DEG 24KT 3554 9566
$$
OKC091-101-181715-
/O.CON.KTSA.SV.W.0367.000000T0000Z-170618T1715Z/
McIntosh OK-Muskogee OK-
1124 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES...
At 1124 AM CDT, a severe thunderstorm was located over Council Hill,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Checotah...
Warner... Porum...
Webbers Falls... Oktaha...
Braggs... Boynton...
Council Hill... Rentiesville...
Greenleaf State Park... Keefeton...
Lake Eufaula State Park... Wainwright...
Summit...
This includes Interstate 40 in Oklahoma between mile markers 254 and
285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3566 9566 3570 9556 3571 9547 3569 9513
3552 9513 3532 9520 3547 9577
TIME...MOT...LOC 1624Z 283DEG 24KT 3554 9566
HAIL...1.25IN
WIND...60MPH
$$949
WWUS54 KTSA 181638
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1138 AM CDT SUN JUN 18 2017
OKC091-101-181715-
/O.CON.KTSA.SV.W.0367.000000T0000Z-170618T1715Z/
McIntosh OK-Muskogee OK-
1138 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN MCINTOSH AND SOUTHERN MUSKOGEE COUNTIES...
At 1138 AM CDT, a severe thunderstorm was located over Checotah,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Checotah... Warner...
Porum... Webbers Falls...
Rentiesville... Lake Eufaula State Park...
This includes Interstate 40 in Oklahoma between mile markers 257 and
285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3556 9560 3555 9513 3552 9513 3532 9520
3544 9566
TIME...MOT...LOC 1638Z 288DEG 27KT 3549 9552
HAIL...1.00IN
WIND...60MPH
$$790
WWUS54 KTSA 181653
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1153 AM CDT SUN JUN 18 2017
OKC091-101-181702-
/O.CAN.KTSA.SV.W.0367.000000T0000Z-170618T1715Z/
McIntosh OK-Muskogee OK-
1153 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH AND
SOUTHERN MUSKOGEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds up to
40 mph and locally heavy rainfall are still possible with this
thunderstorm.
LAT...LON 3556 9560 3555 9513 3552 9513 3532 9520
3544 9566
TIME...MOT...LOC 1650Z 283DEG 24KT 3547 9541
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:36 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 18, 10:36 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1036 AM CDT Sun Jun 18 2017 .DISCUSSION... Severe thunderstorm watch has been cancelled for the remaining counties across west central Arkansas this morning. Some activity lingers across eastern OK and northwest AR...but this activity should remain below severe limits due to the stabilized environment. The effective boundary currently across southeast Oklahoma would serve as focus for additional storms later today. Uncertainty as to how far south it will move exists...but will continue with chance pops across those locations for the afternoon...and tapering pops off from SE to NW. Cooler air and clouds behind the front will offer an atypically cool June afternoon across just about all of the forecast area. Expect some clearing across a good part of ne OK by this afternoon. Afternoon high temperatures look good and will largely be left as they are. Updated ZFP/PFM/AFM already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM....23
Hazardous weather outlook, Jun 18, 4:55 AM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 AM CDT Sun Jun 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 AM CDT Sun Jun 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Late Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms located over central Oklahoma early this morning will continue to move southeast and impact parts of east central and southeast Oklahoma through mid-morning. These storms will have the potential for large hail and damaging winds, along with locally heavy rainfall, primarily southwest of a line from Drumright to Clayton. Additional storms will likely move into northeast Oklahoma this morning from southern Kansas, but are not likely to be severe. A cold front will continue to push south through the area today with additional showers and thunderstorms developing along the front across southeast Oklahoma and west central Arkansas. Some storms may be severe, with damaging winds the main threat. In addition, some training of storm cells is possible with a threat of heavy rain and localized flash flooding across far southeast Oklahoma this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY through TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief cool down to start the week, hot weather will return mid to late week. A few storms may impact parts of the area Wednesday night, with higher chances arriving by next weekend with a cold front. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 18, 8:32 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 AM CDT SUN JUN 18 2017
OKZ049-073>076-181415-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
832 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...PUSHMATAHA...
LATIMER...LE FLORE AND EASTERN PITTSBURG COUNTIES UNTIL 915 AM CDT...
At 832 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Red Oak to 2 miles west of
Stanley. Movement was east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Poteau... Wilburton...
Clayton... Heavener...
Hartshorne... Talihina...
Wister... Quinton...
Howe... Red Oak...
McCurtain... Fanshawe...
Kinta... Albion...
Octavia... Talimena State Park...
Snow... Higgins...
Heavener Runestone State Park... Tuskahoma...
A severe thunderstorm watch remains in effect until 1100 AM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3440 9564 3529 9550 3509 9444 3451 9446
3451 9504 3425 9505 3424 9515 3423 9515
TIME...MOT...LOC 1332Z 287DEG 13KT 3503 9501 3454 9552Special weather statement, Jun 18, 8:47 AM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
847 AM CDT SUN JUN 18 2017
OKZ054-055-060-061-067-181430-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Wagoner OK-
847 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES UNTIL 930 AM CDT...
At 847 AM CDT, a strong thunderstorm was located 3 miles southeast of
Avant, moving southeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Northern Tulsa... Claremore...
Owasso... Skiatook...
Catoosa... Collinsville...
Verdigris... Inola...
Sperry... Oologah...
Ramona... Foyil...
Avant... Talala...
Vera... Turley...
Tiawah... Bushyhead...
This includes Interstate 44 between mile markers 228 and 259.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1100 AM CDT for
northeastern Oklahoma.
LAT...LON 3646 9543 3608 9544 3608 9572 3617 9607
3643 9625 3661 9590
TIME...MOT...LOC 1347Z 293DEG 37KT 3646 9601Special weather statement, Jun 18, 9:42 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
942 AM CDT SUN JUN 18 2017
OKZ061-062-067-068-181515-
Cherokee OK-Rogers OK-Wagoner OK-Mayes OK-
942 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...SOUTHERN
MAYES...WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 1015 AM
CDT...
At 942 AM CDT, a strong thunderstorm was located 7 miles southeast of
Catoosa, moving southeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Broken Arrow... Wagoner...
Chouteau... Inola...
Locust Grove... Okay...
Peggs... Sequoyah State Park...
Sportsmen Acres Community... Mazie...
Murphy...
This includes Interstate 44 between mile markers 241 and 245.
LAT...LON 3619 9501 3581 9526 3582 9537 3606 9576
3612 9576 3627 9566
TIME...MOT...LOC 1442Z 302DEG 40KT 3612 9565Special weather statement, Jun 18, 9:58 AM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 958 AM CDT SUN JUN 18 2017 OKZ049-075-076-181545- Latimer OK-Pushmataha OK-Le Flore OK- 958 AM CDT SUN JUN 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 1045 AM CDT... At 958 AM CDT, a strong thunderstorm was located 5 miles east of Damon, moving southeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Wilburton... Talihina... Red Oak... Albion... Talimena State Park... Damon... Higgins... Bengal... Yanush... Robbers Cave State Park... Kiamichi... Whitesboro... Sardis... Gowen... Panola... Summerfield... A severe thunderstorm watch remains in effect until 1100 AM CDT for southeastern Oklahoma. LAT...LON 3465 9551 3503 9549 3487 9463 3460 9494 TIME...MOT...LOC 1458Z 293DEG 25KT 3486 9521
Special weather statement, Jun 18, 10:44 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1044 AM CDT SUN JUN 18 2017
OKZ049-076-181630-
Pushmataha OK-Le Flore OK-
1044 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 1130 AM CDT...
At 1044 AM CDT, a strong thunderstorm was located 5 miles south of
Albion, moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Albion... Honobia...
LAT...LON 3453 9521 3468 9513 3469 9506 3460 9471
3451 9476 3451 9504 3445 9505
TIME...MOT...LOC 1544Z 293DEG 22KT 3459 9509Special weather statement, Jun 18, 10:49 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1049 AM CDT SUN JUN 18 2017
OKZ066-067-070-181630-
Muskogee OK-Okmulgee OK-Wagoner OK-
1049 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER...MUSKOGEE
AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 1130 AM CDT...
At 1049 AM CDT, a strong thunderstorm was located 5 miles east of
Bald Hill, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Muskogee... Fort Gibson...
Haskell... Webbers Falls...
Oktaha... Braggs...
Taft... Boynton...
Greenleaf State Park... Keefeton...
Wainwright... Summit...
Jamesville...
This includes Interstate 40 in Oklahoma between mile markers 284 and
286.
LAT...LON 3584 9581 3580 9514 3547 9513 3553 9535
3555 9535 3555 9544 3565 9583
TIME...MOT...LOC 1549Z 276DEG 35KT 3574 9573The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:29 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jun 17, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 44 min |
| Jun 17, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Jun 18, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Jun 18, 12:30 AM CDT | Special Weather Statement | TSA | Pawnee, Tulsa, Washington | 45 min |
| Jun 18, 5:02 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jun 18, 5:33 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 42 min |
| Jun 18, 5:38 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jun 18, 5:50 AM CDT | Special Weather Statement | TSA | Creek | 40 min |
| Jun 18, 6:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 25 min |
| Jun 18, 6:49 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 41 min |
| Jun 18, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Rogers, Wagoner | 63 min |
| Jun 18, 7:43 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Pittsburg | 47 min |
| Jun 18, 7:46 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 59 min |
| Jun 18, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 43 min |
| Jun 18, 8:28 AM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Jun 18, 8:32 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 43 min |
| Jun 18, 8:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Jun 18, 8:47 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 67 min |
| Jun 18, 9:14 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 18, 9:42 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jun 18, 9:58 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| Jun 18, 10:44 AM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jun 18, 10:49 AM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jun 18, 12:53 PM CDT | Special Weather Statement | TSA | LeFlore | 67 min |
| Jun 18, 1:40 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jun 18, 3:45 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 5:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.